MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 1 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 30"(75CM) 1 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8455H
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an umbilical hernia repair procedure on (b)(6)2019 and suture was used.The suture was used to secure the mesh.The needle passed through the mesh but exited the other side with a longitudinal split in the suture for most of its length.Another device of the same batch was used to complete the procedure.No significant delay to surgery time.There were no adverse consequences for the patient reported.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch lmp867- 8455h and no non-conformances were identified.One empty labeled winding former and one needle-suture of product code 8455, lot lmp867 were returned for evaluation.During the visual inspection of the sample, the swage and attachment area of the needle were noted to be as expected and the suture was observed split and frayed.In addition, the end suture was cut appears to be by use of surgical instrument.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to sample condition, it could not be determined what may have caused the reported incident of: ¿the needle passed through the mesh but exited the other side with a longitudinal split in the suture for most of its length¿.

Brand Name
PROLENE SUTURE 30"(75CM) 1 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1210 ward avenue
west chester PA 08876 0151
MDR Report Key8971470
Report Number2210968-2019-86667
Device Sequence Number11409360
Product Code GAW
UDI-Device Identifier10705031015869
UDI-Public10705031015869
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number8455H
Device Lot NumberLMP867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date10/04/2019
Patient Sequence Number1